Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 31, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 21, 2017, 3:11 AM CDT. It took effect at Mar 21, 2017, 4:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 3:11 AM CDT (08:11 UTC)
- In effect from
- Mar 21, 2017, 4:00 PM CDT
- Expired
- Mar 22, 2017, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
278 WHUS73 KMKX 210811 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 AM CDT TUE MAR 21 2017 ...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO WEDNESDAY... .BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT TODAY. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE AFTERNOON OR EARLY EVENING AND SUBSIDE BY LATE MORNING ON WEDNESDAY. LMZ643>646-211615- /O.NEW.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 311 AM CDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT WEDNESDAY. * WINDS: NORTH WINDS 10 TO 15 KNOTS THIS AFTERNOON BECOMING NORTH TO NORTHEAST 15 TO 20 KNOTS WITH HIGHER GUSTS BY LATE AFTERNOON OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER SUNRISE ON WEDNESDAY. * WAVES: 3 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
5 follow-up statements
137 WHUS73 KMKX 211456 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 956 AM CDT TUE MAR 21 2017 ...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO WEDNESDAY... .BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT TODAY. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE AFTERNOON OR EARLY EVENING AND SUBSIDE BY LATE MORNING ON WEDNESDAY. LMZ643>646-212300- /O.CON.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 956 AM CDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT WEDNESDAY... * WINDS: NORTH WINDS 10 TO 15 KNOTS THIS AFTERNOON BECOMING NORTH TO NORTHEAST 15 TO 20 KNOTS WITH HIGHER GUSTS BY LATE AFTERNOON OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER SUNRISE ON WEDNESDAY. * WAVES: 3 TO 7 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
882 WHUS73 KMKX 212036 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 PM CDT TUE MAR 21 2017 ...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO WEDNESDAY... .BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT THIS AFTERNOON. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE AFTERNOON OR EARLY EVENING AND SUBSIDE BY LATE MORNING ON WEDNESDAY. LMZ643>646-220445- /O.CON.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 336 PM CDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS BY LATE AFTERNOON OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE IN THE EARLY MORNING HOURS ON WEDNESDAY. * WAVES: 3 TO 7 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
252 WHUS73 KMKX 220147 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 847 PM CDT TUE MAR 21 2017 ...BRISK NORTH WINDS AND HIGH WAVES INTO WEDNESDAY... .BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL SUBSIDE BY LATE MORNING ON WEDNESDAY. LMZ643>646-221000- /O.CON.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 847 PM CDT TUE MAR 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. THE WINDS WILL GRADUALLY SUBSIDE IN THE EARLY MORNING HOURS ON WEDNESDAY. * WAVES: 4 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
422 WHUS73 KMKX 220809 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CDT WED MAR 22 2017 ...BRISK NORTH WINDS AND HIGH WAVES INTO THIS MORNING... .BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES WILL GRADUALLY SUBSIDE THROUGH THE MORNING. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT. LMZ643>646-221500- /O.CON.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 309 AM CDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS: NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS EARLY THIS MORNING...THEN WINDS GRADUALLY SUBSIDING THROUGH LATE MORNING. * WAVES: 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
590 WHUS73 KMKX 221434 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CDT WED MAR 22 2017 ...WINDS AND WAVES HAVE DIMINISHING THIS MORNING... .HIGH PRESSURE HAS SETTLED OVER THE AREA, CALMING WINDS SPEEDS AND WAVE HEIGHTS. LMZ643>646-221545- /O.EXP.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. $$ BSH WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 11:50 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 20, 11:50 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1150 PM CDT Mon Mar 20 2017 .UPDATE... && .AVIATION(06Z TAFS)... patchy MVFR fog around sunrise. Otherwise VFR into Tuesday afternoon. Mainly mid/upper level clouds until early Tuesday evening when Lake enhanced MVFR clouds/flurries possible. && .PREV DISCUSSION... (Issued 947 PM CDT Mon Mar 20 2017) UPDATE... VIRGA has pushed east. mainly mid/upper level clouds that should thin a little. MARINE... North to northeast winds will prevail into Tuesday ahead of approaching high pressure from the northern plains. At this time expecting overall speeds and wave heights to be below small craft thresholds until Tuesday evening when wave action is expected to exceed criteria. PREV DISCUSSION... (Issued 814 PM CDT Mon Mar 20 2017) UPDATE... AVIATION(00Z TAFS)... VFR this period. mainly mid/upper level clouds until Tuesday evening when Lake enhanced MVFR clouds/flurries possible. PREV DISCUSSION... (Issued 247 PM CDT Mon Mar 20 2017) SHORT TERM... TONIGHT AND TUESDAY - Confidence...Medium WNW broadly cyclonic flow will be in place this period. Jet related AC/CI will whisk through nrn/cntrl WI with srn WI being clipped. Main story will be cold advection on north winds. Traj/delta t becomes favorable for at least some lake clouds and flurries after 21z on Tuesday esp north of KMKE. 925 temps will be cooler with readings near 0c so expecting highs mostly in the 40s. LONG TERM... Tuesday Night through Wednesday...Forecast Confidence is High: High pressure will remain in place for Tuesday night and Wed, bringing mostly clear to partly cloudy skies away from Lake Michigan. Kept higher cloud cover and mention of flurries near the lake Tuesday evening and early night due to possible lake effect. Temps are borderline and deeper moisture doesn't last very long, so not thinking accumulations at this point. Temps and fetch remain favorable for flurries into Wed, though left mention out for now because of drier air. Below normal temps are likely on Wednesday. Thursday through Monday...Forecast Confidence is Medium to High: Models remain in good agreement showing low pressure moving slowly through the region late in the week and over the weekend. High confidence this will bring a long period of precip chances back into the area later Thursday into Saturday, possibly lingering into Sunday. Still looks like all rain with this system, though a few snowflakes mixed in toward the end of the precip are possible. Kept mention of thunder Thursday night through Friday evening, as still seeing some elevated instability. Near normal temps Thursday should warm back above normal Friday, though not great confidence in temps for any given location as models have shifted the front a tad farther south. The front is progged to bisect the forecast area during they day, which would result in quite a spread of temps south to north across southern Wisconsin. Won't take much of a budge north or south to result in big temp forecast changes for areas near the the front. Should see near normal temp return for the weekend, possibly warming up a little by Monday. AVIATION(18Z TAFS)...VFR this period. Surface cold front dropping through CWA with winds shifting more to the north. Some accelerations possible near the lake esp as 925/850 winds ramp up a bit later today into this evening. All in all cold advection regime kicks in and sets up low level thermal trough into Tuesday. Highest low level rh ends up being closer to the lake where onshore trajectories briefly set up and bring at least some clouds and maybe some flurries. MARINE...North to northeast winds will prevail into Tuesday in the wake of a cold front. At this time expecting overall speeds and wave heights to be below small craft thresholds until later Tuesday and Tuesday night when wave action is expected to exceed criteria. Will not issue headline yet but mention that a headline will likely be needed in the HWO. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Tuesday and Aviation/Marine...Collar Tuesday Night through Monday...DDV
Hazardous weather outlook, Mar 20, 3:21 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 321 PM CDT Mon Mar 20 2017 WIZ046-047-051-052-056>060-062>072-212030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 321 PM CDT Mon Mar 20 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance of thunderstorms Thursday night into Friday evening ahead of an approaching low pressure system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-212030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 321 PM CDT Mon Mar 20 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight North to northeast winds late this afternoon into this evening will approach Small Craft Advisory levels, but should remain just under criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There is a slight chance of thunderstorms Thursday night into Friday evening ahead of an approaching low pressure system. A Small Craft Advisory will likely be needed Tuesday evening into Wednesday morning as gusty north to northeast winds build higher waves. Gusty winds and resultant waves will approach or reach Small Craft Advisory levels at times Thursday through Sunday ahead of approaching low pressure. DDV www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.